Aa
A
A
Close
1468421 tn?1296775600
Magnesium citrate side effects...?
Hello - I posted this question on the Nutrition forum, but since this is a group all about Mg, I figured I'd ask here too.  I've been taking Mg citrate for a week now to try and reduce my premature ventricular contractions (PVCs).  I take a 200 mg tablet in the morning and 1 tsp of Natural Calm at night.  I noticed right after I took my first dosage the first day that within a few hours of taking the Mg, I started to feel a weird internal-shaking feeling, almost like my insides were vibrating.  This has continued every day.  I only DON'T feel like this when I first wake up in the morning.  I know that Mg plays a big role in muscles, so is it possible that my body is just getting used to the Mg supplementation?  Should I continue to take it and see if the shakiness subsides?  Thank you!!
Discussion is closed
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hello!

I'm sorry I haven't been to the board in a while.

Usually, magnesium calms heart irregularities and shaking.

Double check with your doctor as I am not a medical person, but perhaps you are taking too high a dose for your needs or need to balance it with calcium and Vitamin D (they work together.)

Issues like you are having can often be either a magnesium or potassium issue, or electrolytes in general.

Take care.
Discussion is closed
Cancel
Comment
Avatar universal
Also, you might also try switching to a calmer formula, such as Magnesium Taurate or Glycinate.
Discussion is closed
Cancel
Comment
1468421 tn?1296775600
Thanks! I have just started eating a lot of bananas and almonds to try and up my Mg naturally, but I might give one of those a shot.

Thanks again!
Discussion is closed
Cancel
Comment
458072 tn?1291418786
That is also a symptom of low magnesium. It is also a problem that goes along with hypothyroid and Adrenal issues. Don't know if you have been tested for these or not.  

I take 1200 in the AM and 1200 in the PM.
Magnesium Citrate, that is.
Discussion is closed
Cancel
Comment
1468421 tn?1296775600
Thanks for the reply.  I will be making a doctor's appointment soon as the shaking doesn't seem to get better or worse with more or less Mg.  Thanks!!
Discussion is closed
Cancel
Comment
You must join this user group in order to participate in this discussion.
A
A
Recent Activity
7927189 tn?1395462280
Blank
allibounds joined this group
Welcome them!
03/14
4898376 tn?1360708553
Blank
4898376 tn?1360708553
Blank
lostinAK joined this group
Welcome them!
02/13